In this regard, note the relationship between psychiatrists epilepsy and depression, which can be caused by the following factors:
- Metabolic disorders of the central nervous system neurotransmitters like serotonin, GABA, norepinephrine, dopamine, glutamate, etc.
- Impaired binding of serotonin with 5-HT1A receptors directly thalamus, cingulate gyrus, in core joint and medial other brain structures.
- Violations in the coherent functioning of the hypothalamic-pituitary-adrenal system.
Atrophy of the frontal and temporal lobes, the prefrontal changes in the orbits - and mediafrontalnoy cortex, basal ganglia, hippocampus, amygdala, thalamus and other subcortical structures.
It was long considered to be a depression in patients with epilepsy almost normal response to many emerging problems they have related to the underlying disease. But now it found that they may not always be the cause of chronic depression. So many months of depression depression meds should not be regarded as a natural process of reactive to negative life circumstances, and it requires a careful consideration of its personnel.
It was found that any antiepileptic drugs can provoke the onset of depression, for example, long-term use of phenobarbital, gabapentin, primidone can lead to intellectual-mental problems, sedation, depression and even suicide. Or, for example, the use of tiromata rendering timolepticheskoe action, while at the same time can cause increased anxiety, anxiety and even psychosis.
The cause of such psychopathological reactions may be associated with epilepsy. Thus, in particular, may the emergence of the phenomenon of so-called forced normalization , when, after the relief of status epilepticus may cause depression. But because most doctors consider it as a natural response to the psyche of patients, they do not conform to medical care is provided.
It is extremely important prior to initiating therapy to establish:
Whether there is an alarm condition, symptoms of depression after the appointment or increasing the dose of anti-epileptic drugs, especially psychotropic negative effect?
Appears if mental depressive symptoms after discontinuation of anti-epileptic drugs with positive psychotropic effects? In this case, they may be recurrent latent mental disorder, which was in remission or asymptomatic prior to discontinuation of antiepileptic drug.
It occurs whether the mental symptoms after application of enzyme-inducing antiepileptic drugs in patients who are prescribed psychotropic medication before? In this case a relapse of symptoms may be a consequence of reducing the concentration of psychotropic drug into the patient's blood. Therefore, sometimes even a small change in the dosage of the drug may be sufficient for correction of symptoms.
Do mood disorders are associated and the emergence of depressive symptoms with the development of an epileptic seizure, they precede it or arise after it, and maybe they are a manifestation of the attack? Often in these cases, drug therapy depression inefficiently
Do you have a patient with depression, other psychological symptoms that require their correction, for example, anxiety, panic disorder, sleep disorders, etc.?
Persistent depressive symptoms requires antidepressants.
- For antidepressant drugs with a low risk of provoking epileptic seizures include SSRIs and SIOZNS.
- For drugs with a higher risk of provoking epileptic seizures include amoxapine, maprotiline, bupropion, clomipramine, and others.
Patients with severe depressive disorders and epileptic psychoses, bipolar disorders, should always be seen by a psychiatrist.